MAUDE Adverse Event Report: ENCORE MEDICAL L. P. REVERSE SHOULDER PROSTHESIS INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL L. P. REVERSE SHOULDER PROSTHESIS INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - due to during the tapping process, the tap snapped off inside the glenoid.Dr.Redirected the drill and placed the baseplate inferior of the broken tap.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for the instrument failure was the tap snapped off inside the glenoid.This event occurred during surgery, near the patient.No risk, adverse event, or negative outcome were reported by the surgeon.The surgery was completed as intended, without delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery but was not able to source a suitable replacement device when the incident tap broke.This investigation is limited in scope as only partial information was provided to djo surgical for review.The revised items were not returned for examination and the lot numbers were not provided.To adequately investigate this event, the lot numbers are necessary.Given the limited information, a search of djo and available zimmer biomet records for the previous surgery produced no results, therefore; the items could not be verified.If this information is submitted at a future date, this investigation will be re-evaluated.Without a lot number reported, no further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Customer complaint history of the reported items showed no present trends or on-going issues that are needing a review.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The surgeon performed this revision to remedy the patient's condition.This complaint will be closed pending receipt of additional information.No further action is deemed necessary at this time.Rma examination: the reported instrument was not returned to djo for examination.The complaint form indicates it was discarded.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
REVERSE SHOULDER PROSTHESIS INSTRUMENT
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11638426
Report Number1644408-2021-00308
Device Sequence Number17074252
Product Code HTO
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Catalogue Number804-03-008
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR